MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453222
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a medical intervention in which it was required to aspirate the left knee to prevent infection in the periprosthetic area.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were manufactured in 2015 and 2016.A clinical analysis noted that based on the information provided, the only product failure, noted in the long list of unfortunate events, was for the second revision on (b)(6) 2018.The procedure notes documented ¿mechanical complications of device with failure of fixation mechanism ¿ arthrofibrosis with severe range of motion limitation ¿ failure of the anterior locking component of the tibial poly insert and tibial base plate.The root cause of this failure cannot be concluded, however the documented arthrofibrosis cannot be excluded as a contributing factor.No current or updated information regarding the patient¿s current status has been provided at this time.Products were sterilized according to sterilization release documentation from quality control.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7930808
Report Number1020279-2018-02008
Device Sequence Number2064182
Product Code JWH
UDI-Device Identifier03596010206282
UDI-Public03596010206282
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453222
Device Lot Number16KT177148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/07/2018
12/07/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date12/07/2018
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;